Write a review

Dysport Results Great BUT Adverse Side Effects Landed Me in Hospital - Pennsylvania

I got a dysport injection on September 1st, had a...

I got a dysport injection on September 1st, had a little headache when I got home, no big deal. The injection did take effect faster than botox and the results are great... BUT on September 9th I was laying on my couch watching tv when suddenly out of nowhere my throat started to close up, my toungu became swollen, lost my ability to speak, the whole right side of my body went limp and I felt as if I were goig to collapse and die. I went to the emergency room and was given benadryl through an IV, was put on an ekg monitor and I had missed heartbeats and irregular heartbeats and erratic resperation. Was there for 7 hours, this is just the day after and I still feel somewhat like my throat is closed up and have a general feeling of total body weakness. I was told that dysport adverse reactions could take days to weeks to show up. I am lactose intollerant but was not informed that people with allergies to cows milk should NOT get dysport injections. This was the scarriest thing that has ever happened to me and although this reactions is rare it is very real and people should know! The dysport pamphlet does NOT contain a complete list of side effects, please do your reasearch before getting this injection!

4 emergency room visits, 2 days of hospitalization, 9 weeks after injection still feeling like death, totally not worth it, feels like it's getting worse as I try to resume my normal daily routines.
Reply
THis should be close to the end as far as it getting worse. It should start to improve RIGHT now according to everything I have read. HANG IN THERE. I am right with you and it takes all I have, but we will survive!
Reply
Hello. I am so sorry that you are experiencing these side effects. I have posted earlier on this site in other areas relating to Dysport; you can serve my other postings. I had Dysport injections back in April 2010...it is now November and I am still suffering from the side effects. I was in the hospital 3 times....had to take FMLA from work....this experience has been the scariest thing in my life. Unfortunately.....the effects "peak" at 5-6 weeks after injection (that was my experience)....and I really did not start to feel better until about 16 weeks after injection. My symptoms continue with tingling, fatigue, weak muscles, chest tightness...to name a view. They are much less severe, and I continue to pray to God that they will eventually disappear completely. I still can't return to my "normal" living (can't exercise, can't work long hours, etc). I pray for anyone that has to live through this nightmare. This horrible drug needs to be taken off the market.
Reply

I am in week 10, thought I was getting better,...

I am in week 10, thought I was getting better, tried to resume my normal life and the dysport attacked again. Wondering if this will ever end. Doctors are trying to tell me that my symtoms are anxiety related but I do not have a problem with anxiety, well at least I didn't before the injection but if you feel like you can't breathe 24 hours a day then yea you will have some anxiety, the symptoms are always there but sometimes come over me in severe waves and I keep getting told that these episodes are anxiety attacks, noboday is taking me seriously, it has been a terrifying, lonley, and life altering experience. Please feel free to contact me through private messege if in need of support from somebody who is going through the same thing. I still feel like I am going to experience sudden death, this has truly been a nightmare! MissMissy

Update, almost in week 12, still feel like I may...

Update, almost in week 12, still feel like I may not survive this nightmare, new syptmoms keep appearing. I'm broken out in huge welts on my arms, neck, scalp, and back of my legs. They burn, hurt, and itch. Came out of nowhere. Hoping it is the toxin trying to find it's way out but from what I am told, dysport can cause people to have strange and prolonged allergic reactions to things that they were not previously sensitive to. Still having trouble breathing and somtimes that comes over me worse and I don't think I'm going to survive it but I always do.

I am almost in week 12, symptoms are not letting up, can barely work, feel horrible all the time, still having trouble breathing. I am in Pennsylvania. Had the injection on sept 1st and the symptoms started suddenly on september 9th, sent me right to the er!
Reply

I am in week 12 and still no better and now I am...

I am in week 12 and still no better and now I am breaking out in weird rashes, welts, and hives, my skin is burning and itchy 24 hours a day and showering has become painful. I can breathe a bit better, a bit less brain fogged, vertigo is all but gone, still have the head pressure, ear pressure and ringing in my ears so loud I can't hear myself think. The full body weakness is lifting but I am by now means able to work a full time job yet. Feeling really hopelss!

My cosmetic doctor is looking into the eye issues associated with Dysport and was very concerned. Realizing that most people may just assume they are getting older and the eyesight is getting worse, that they may not even mention any eye issues to him. As I said before, I only made the assoication due to reading a lengthy ad in a magazine. As many probably do, I assumed the eye problems were because I am getting older. He did say the symptoms should wear off in time.
Reply
I am experiencing the eye issues and want to know if it wears off when the Dysport wears off? Like many others, I used to do Botox and the only thing I noticed was sensitivity more to sunlight. The doctors office told me how great Dysport is and suggested I switch. Wish I would have just stuck with Botox.
Reply

You can perhaps shoot an email to "Truth and Awareness" on this chat board as she is about 8 months post-injection and from what I know is still having eye issues.

Reply

Update: A bit over 5 months post injection, for...

Update: A bit over 5 months post injection, for some reason the symptoms seem to be heighteing again. This is terrifying and I almost wish I would just die, hope of getting better is fading and none of this makes any sense. Trouble breathing is at an all time high, I often jolt awake from my sleep gasping for air. Feel like I am going to pass out all the time, staying calm helps and telling yourself that it's only temporary also helps. I just don't understand why the "getting better" part is not gradual and steady because they symptoms seem to attack randomly. Dysport is an awful drug!!!!

I hate to report this but I am almost 15 months...

I hate to report this but I am almost 15 months post injection and I have been having severe near fainting spells partnered with numbness in the left side of my face, vision is shot, feel like i just got the injection all over again, and no I am not panicing, and no I have not gotten any other injections, nothing to bring this back on full swing. God help us!

Are you okay now? Please email me as I'm trying to figure out how to get through this;( Chronic migraine sufferer as well, but this was not worth it... **************.com

Reply

please join DYSPORT sufferers support group on fb

I am pushing for years post injection, I am positive that I will never be well and that the devastating effect of the adverse reaction of this injection will eventually kill me. The only thing I can think to do good from my experience is to help support fellow sufferers. Please feel free to join my group on Facebook called DYSPORT Sufferers Support Group.
Will acupuncture help?
Reply
I had Dysport June 6th, 2014. I am also going through this horror... Dysport should be taking out of the market. I would like to know if you recovered completely. I am holding my breath, hoping that this will go away.
Reply
hi I have had so many of the same symptoms I don't know if you still check the site but just wondering what tests they did to test for the spread of toxins I've been living a nightmare for 6 weeks
Reply
Dr Fred Lauffer

I was not given thorough information on the horrible side effects that could have resulted from this injection, and when I reported my life threatening symptoms to the injecting doctor, I was not taken seriously and was told to contact another doctor.I am almost 4 years post injection, and I know now that I will never be well again. I was also treated condescendingly and disrespectfully the staff nobody at that office seemed to want to be bothered by me. Absolutely horrible experience! the doctor was not nice to me on the phone, raised his voice to me, and told me there was no way that the injection was responsible for what was happening to me although everything I was experiencing was on the pamphlet plus there were things that were not even included in the pamphlet that I was experiencing, now years later those things are included in the pamphlet! I was not even offered an opportunity to come in and be seen by the injecting doctor! Should not be practicing medicine! I had patronized his office for many years and everybody was nice to me until I had this horrific reaction, I was hospitalized and in and out of the emergency room at least a dozen times because of this and I am almost 4 years post injection and I am still not well, my quality of life is in the toilet.

1 out of 5 stars Overall rating
1 out of 5 stars Doctor's bedside manner
1 out of 5 stars Answered my questions
1 out of 5 stars After care follow-up
1 out of 5 stars Time spent with me
1 out of 5 stars Phone or email responsiveness
1 out of 5 stars Staff professionalism & courtesy
1 out of 5 stars Payment process
1 out of 5 stars Wait times
Was this review helpful? 1 other found this helpful